Jump to content
ginnyde

Tarceva and hair loss

Recommended Posts

I didn't have a whole lot of hair when I started Tarceva, since it had all disappeared with Taxol and recovered only partly during the months I was on Avastin alone. So while I didn't have any more actual LOSS with Tarceva, it sure didn't grow very much either! It's starting to fill out a bit now that I've switched to Alimta.

Ned

Share this post


Link to post
Share on other sites

On Tarceva 9 weeks now. My hair is still here. I think it is a little finer, but not falling out. For awhile, my eyebrows stopped regrowing, but they are starting to fill in where I don't want them, and very coarse. Legs and pits - slow growing, but coarse.

My scalp is a bit crusty, but a little Bumble and Bumble Hair Tonic has kept it under control - it's got tea tree oil as a component.

Share this post


Link to post
Share on other sites

When I first started Tarceva I lost about 1/3 of my hair from thinning. Then I got the rash very badly on my scalp and lost most of the rest. In June of this year I shaved what was left down - it is growing back very slowly - it is probably about 1/4 inch long at best now.

I don't know if there is anything that can be done about the thinning - but as far as the rash and crustiness that comes with it - keep on top of it with a good dermatologist - mine got out of hand and developed into a staph infection.

On the flip side - my eyelashes are in constant need of being trimmed!

peace - janet

Share this post


Link to post
Share on other sites

No hair loss as I was like the majority, bald when I began... I am still dealing with very slow hair growth. I think it is something certainly worth mentioning to their oncologist.

BLessings,

Jamie

Share this post


Link to post
Share on other sites

My best friend was diagnosed 3 months ago with AdenoCarcinoma Stage IV and has been on Tarceva.  I see that thinning of the hair is normal so I will pass that on to her but she wanted to know if it was strange that she has lost her upper eyelashes but not her bottom ones.  Also, is the thinning of the hair a short term reaction to this drug.  Thanks!

Share this post


Link to post
Share on other sites

Thanks Tom and i rang the oncologist office yesterday to see if i can get in quicker for an appointment to start some treatment but she said they are waiting for the report on my biopsy looking for markers so im assuming thats to see if i can get immunotherepy treatment but biopsy was done dec 29th so how long does that test take ? My pet scan is on 18th dec and thats the earliest available and the oncologist on the 24th jan ...my holiday is Feb 14th for 18 days so im nervous about not getting enough treatment in before i go 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×